MAUDE Adverse Event Report: PHILIPS NORTH AMERICA LLC SWITCHED INTERNAL PADDLES -4.5 CM; DEFIBRILLATOR

PHILIPS NORTH AMERICA LLC SWITCHED INTERNAL PADDLES -4.5 CM; DEFIBRILLATOR
Model Number M4743A
Medical Device Problem Codes Failure to Discharge (1169); Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Codes Tachycardia (2095); Ventricular Fibrillation (2130)
Date of Event 11/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the rhythm of a heart surgery patient changed to ventricular tachycardia/ventricular fibrillation after detachment from the perfusion machine.An attempt was made to change the patient's rhythm using a defibrillator with electrode paddles placed on the surface of the heart.However, the device did not deliver a shock, and the patient was briefly reconnected to the perfusion machine.The defibrillator had been successfully checked in the morning as per normal practice.There is suspicion that the defibrillator paddles did not function.Although no direct adverse event to the patient or user was reported, we are considering this to be a serious injury due to a serious deterioration in the state of health of the patient because life-saving therapy/treatment may have been interrupted/delayed.
 
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
Updated summary and code grids.
 
Event or Problem Description
This report is based on information provided by philips¿ service representative and has been investigated by the philips complaint handling team.Philips received a possible complaint on the heartstart intrepid since the customer indicated the internal paddles did not work.There is suspicion that the defibrillator paddles did not function.Although no direct adverse event to the patient or user was reported, we are considering this to be a serious injury due to a serious deterioration in the state of health of the patient because life-saving therapy/treatment may have been interrupted/delayed.The customer replaced the paddles and the device returned to normal operation.A good faith effort was made to obtain additional information regarding customer resolution and patient involvement associated with this complaint, but attempts have been unsuccessful.Based on the information available the reported paddles problem was confirmed only by the customer the paddles were replaced, and the device returned to normal operation per customer.If additional information is later obtained, the complaint will be reopened.

Brand Name
SWITCHED INTERNAL PADDLES -4.5 CM
Common Device Name
DEFIBRILLATOR
Manufacturer (Section D)
PHILIPS NORTH AMERICA LLC
22100 bothell everett highway
bothell WA 98021
Manufacturer (Section G)
PHILIPS NORTH AMERICA LLC
22100 bothell everett highway
bothell WA 98021
Manufacturer Contact
tanya deschmidt
22100 bothell everett highway
bothell, WA 98021
9095703538
MDR Report Key18246668
Report Number3030677-2023-04742
Device Sequence Number6644933
Product Code MKJ
UDI-Device Identifier00884838003347
UDI-Public00884838003347
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K021453
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM4743A
Device Catalogue NumberM4743A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer11/02/2023
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown